Persantine MIBI nuclear medicine imaging test for the heart + side-effects
Next week i'm going to have a stress test done with Persantine IV injection and a nuclear agent at day one to stimulate my heart and take pictures of it when it's working harder, the Persantine stimulation part of the test last 10 minutes, they inject it and wait 4 minutes and inject the nuclear agent and you have to go lie down on a table where a big machine take pictures of the heart for 2 minutes and after the pictures are done they inject another drug to stop the persantine effect. You go eat and 1:30 h later you return on the table where they take pictures of the heart for 30 minutes...apparently eating foods and drink liquid help the nuclear agent to be more active. The second day it will be the rest part of the test and they inject only the nuclear agent, you go eat something and return after 1:30 hours and they take pictures of the heart at rest for 30 minutes.
I know that Persantine causes vasodilation when given at high doses especially in a IV injection form so what should I expect?
I have extreme anxiety and panic attacks everyday. Also my blood pressure is already low on a average of 95/55. If I understand well, the vasodilation will decrease my blood pressure even more so the heart rate will increase?
My Cardio Doc want to see from witch parts of my heart I have angina and also look for possible arteries dammage or blockage, if he will see something wrong he will RX an angiogram test. He want absolutely to see the results before I will have my surgery the 24th september... a surgery not related to my heart.
I ask this cause they try to do a stress test with Dobutamine who is an beta 1 agonist, so the effect is strong activation of the heart, increase heart rate and increase blood pressure. They had to abord the test after 1 minute cause my heart rate was in the 200 and more and had artrial fibrilation. So they wasnt able to do the echocardiogram since they had to inject the antidote (beta-blocker IV drug) to stop the Dobutamine effect. I was scare to death and of course I had several panic attacks the same day from that test.
I ask the Cardio Doc about the dangers of the Persantine stress test, he say that the Persantine drug dont stimulate the heart in the same way than the Doputamine and that I will feel weak, will have headache cause of the vasodilation (already have chronic headache), a drop of blood pressure and small increase of the heart beat, he said it's an easier test with less side-effects than the Dobutamine test and more accurate since it's a nuclear imaging test, who is better than the usual echocardiogram done with the stress test.... BUT i'm very anxious now cause I read on severals website stories about peoples who had that test done and almost die...Also I know that side-effects are worse if you are a really thin person and not very healthy like me or an older person, i'm only a 36 yo and dont weight a lot, need to gain weight, also i'm in a deconditionning state, mean that physically I can do a lot of things, it was impossible for me to only walk on the treadmill so that's why they sent me for a drug stimulation stress test, I assume they will use lower dose of Persantine to avoid problems like collapse or tachycardia?
Well, if someone had that test, can you share with me your experience please.
I know I should trust my Cardiologist, but i'm scare to death, the bad experience I had with the Dobutamine don't help me to feel less anxious about having another heart test done in the same way, I mean stimulation of the heart...
Understand your anxiety. The basis is it simulates the exercise effects on the heart. The effects of the medication could wear off even before you realise or feel its effects. The incidence of side effects are low. In the study of 3911 patients, the most frequent adverse reactions were: chest pain/angina pectoris (19.7%), electrocardiographic changes (most commonly ST-T changes) (15.9%), headache (12.2%), and dizziness (11.8%). So, Good Luck with your procedure.
Hi, thanks for your answer...I had the test done 2 weeks ago and everything went fine...had more anxiety related tachycardia than anything else...didnt have any side effects from the persantine, in fact my blood pressure lower when I had it and same for my pulse rate who was very fast at 160 and 100 after the persantine iv shoot... was allowed to take my beta blocker after I receive the antidote so my blood pressure decrease to the normal value and pulse rate went down in the 60...
The results from the test are somewhat normal... the Cardio Doc said I had very sensitive sinus node, almost sick sinus node but not to the point that I need av sinus ablation... he said that I have a blood fraction ejection of 50% and said its low normal...and probably linked to the fact that I had morbid obesity for a long time in my life...he said that im maybe born like this also...dont seem to be concern about my heart and didnt see heart attack tissue scar on the heart who mean that I never had a heart attack and he said that he see no artrial blockage so far... so he just change the Inderal to Lopressor to control the tachycardia from anxiety...said that the chest pain in not heart related...
Good to know the procedure went off well and the reports were good. Now try to improve your ejection fraction. Work towards achieving an ideal body weight with exercise and healthy eating. Also, monitor for hypertension, diabetes and dyslipidemia. Quit smoking, if you do. And try to keep stress down. Best Wishes.
Hi, thanks for your answer. How I can improve the ejection fraction? My Cardio Doc said its impossible but that I can only try to keep it to 50% and avoid it to decrease.
I do smoke and have bad anxiety disorders (social phobia, panic disorder, agoraphobia, general anxiety)...I try all the meds to treat my anxiety and im med sensitive so cant even tolerate a small dose of 1 mg of Paxil... Im also addicted to the benzo meds, take 7 mg a day of Klonopin and now try to reduce it since its not working anymore on me. I also do a lot of therapies with no success...its seem that I cant manage my anxiety at all, its purely brain related so will need an AD, Paxil was the only one who work for me in the past for the panic and agoraphobia but now I cant take it...
I try often to quit smoking as well but with all the anxiety I have its almost impossible. Will ask for a complete cholesterol blood tests pannel, I know my good one is very low since I dont absorb fat cause of the gastric by pass, but the bad one is low also and dont know for the triglycerine...maybe taking good quality fish oil will help to increase the HDL? Will try again to quit smoking and ask for NRT like nicotine patch with gum who will double my chance to quit...
Humm, that's an old post... And by the way, take care of your own business and I will take care of mine. I already make major changes in my lifestyle ... You don't walk in my shoes so you don't know what I'm going trough...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.